Arterial line kit for continuous hemodynamic monitoring b. Central venous catheter for drug administration c. Ice packs d. Cooling blanket and cooling machine filled with filtered water e. Rectal temperature probe for continuous temperature monitoring f. Sedation/ Neuromuscular blockade g. Mechanical ventilator without heated humidification N5. Baseline nursing assessment6,7,8,9 a. Baseline neurological assessment, including GCS and pupil assessment b. Baseline vital signs (heart rate, blood pressure, SpO2, ETCO2, EEG and cardiac rhythm assessment) c. Baseline skin assessment d. Baseline body temperature e. Baseline blood work: Potassium, Magnesium, Phosphate, Calcium, Glucose, ABG, PTT, INR, platelets, Amylase, AST, ALT, Bilirubin, Alkaline Phosphatase N6.
When a person suffers from a stroke, there is limited time frame to provide lifesaving interventions to that individual. The recommended door-to-needle time for a patient in need of tissue Plasminogen activator (tPA) administration, for treatment of an ischemic stroke, is one hour. Within this time period, the affected individual must be brought into the Emergency Department (ED) from the ambulance and registered. They are then required to have a full set of vitals taken, as well as a CNS assessment done by the Registered Nurse and ED Physician. Blood work is then taken and while the patient is sent to CT scan, the blood is processed.
Reflect upon the clinical problem that you have identified in your area of nursing practice (as identified in Module 1). Critically appraise the research and summarize the knowledge available on the clinical problem. The problem that was identified in my module 1 is Oxygen desaturation in the pacu patient or post-op surgical patient, patient that is still on opiate analgesics after surgery. The clinical problem that was presented in module 1 reflects on the bodies decrease respiratory capacity after receiving opioid analgesics, or IV anesthesia during the operative setting.
The V/Q scan would show the blood clot, the blood flow restriction, and measures airflow. Barbra shouldn't take aspirin and ibuprofen because she already taking Warfarin. This would cause her blood to thin out too much and cause internal bleeding. That's why they have to watch out for bruises and purple toes and fingers.
E.g. 99mTc-tetrofosmin (Myoview, GE healthcare), 99mTc-sestamibi (Cardiolite, Bristol-Myers Squibb now Lantheus Medical Imaging). Following this, the heart rate is raised to induce myocardial stress, either by exercise or pharmacologically with adenosine, dobutamine or dipyridamole (aminophylline can be used to reverse the effects of
Her BP and HR were elevated, and I did not have any PRN order for antihypertensive drug whatsoever. She was desaturating, thus I titrated the O2 from 2 L to 6 L, her O2 went back to baseline. However. My patient stated that her pain was increasing and asked me if she could have the same med that was given previously in the ED (sublingual nitro) for her back
Followed by the application of 12 lead electro cardiogram (ECG). It is important to determine whether it is cardiogenic or non-cardiogenic by doing primary and secondary survey. Glycerol trinitrate (vasodilator) to draw the fluid out of the lungs, aspirin (antiplatelet) to prevent or reduce platelet aggregation and flusemide (loop diuretic) that promotes the secretion of sodium and water are administered when a patient has cardiogenic pulmonary oedema. Whether the patient has cardiogenic or non-cardiogenic pulmonary oedema the following procedures will apply, IPPV (Intermittent Positive Pressure Ventilation), PEEP (Positive end –expiratory pressure) and CPAP (Continuous positive airway pressure. Transport immediately to the nearest hospital and reassess every five minutes (Mursell,
Then, antibiotics, surgery, anti-inflammatory agents, or obstetric procedures may regulate hemostasis, mainly in chronic DIC. However, in acute phase of DIC, two categories of treatment are available as follows: treatments that slow the coagulation process and therapies that substitute the coagulation factors and the missing platelets. Heparin also can be used to stop the uncontrolled stimulation of the coagulation cascade due to the antithrombotic properties. Careful monitoring of heparin is required because the heparin can worsen the bleeding. Red blood cell administration, thawed frozen plasma, and platelets transfusion may be use based on the patient
A treatment option for those who have suffered an ischaemic stroke is thrombolysis. As 85% of strokes are ischaemic this is a treatment option for many (Fitzpatrick and Birns,2004).The goal of thrombolysis is to disintegrate the thrombus/embolus occluding the vessel and reduce the scale of tissue damage (Fitzpatrick and Birns,2004).It is important to note that thrombolysis using ateplase should only be used to treat acute ischaemic stroke once intracranial bleeding has been ruled out by diagnostic imaging, and within 4.5hours of onset by
This helps provide more patient centered care. Guidelines to follow after opioid administration will vary by hospital but it is still necessary to use sedation scales with acceptable measures of reliability and validity for pain management. The use of sedation scales should be used with consistent monitoring of respirations. Pasero (2009) emphasizes that a comprehensive evaluation of respiratory status that includes depth, regularity, rate, and noisiness of respiration in addition to sedation assessment is essential to decision making during opioid administration for pain management. Respirations should be counted for a full minute while the patient is at rest in a quiet and relaxed environment.
Vascular disorders might also cause a bleeding. To get an accurate diagnosis, which is crucial for successful treatment, the haemostatic function has to be examined. The information about the haemostatic function can by gained using a number of laboratory tests to assess platelet and coagulation
The anaesthetist removed the ETT and proceeded to place a tight fitted mask on patients face. (REF)She then alerted the team that there was a problem with the patient airway (REF). The mask did not mist up – indicating of no air movement return, there was no carbon dioxide trace on the capnography and the patient oxygen saturation dropped steadily from 100% to 90%. He instigated vigorous jaw thrust to improve oxygenation, and using continuous positive airway pressure(CPAP) to deliver 100% oxygen flow through the breathing bag attached to the anaesthetic machine but all this effort was not having any effect on the ventilation. He then asked my mentor the Operating Department Practitioner (ODP) to administer 50mg/5ml of intravenous Propofol.